[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.232.62.209. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 29, 1941

ALLERGIC DERMATITIS FOLLOWING EXPOSURE TO TEAR GAS (CHLORACETOPHENONE, CN)

Author Affiliations

Major, M. C., U. S. Army; Major, M. C., U. S. Army Camp Forrest, Tullahoma, Tenn.

JAMA. 1941;117(22):1879. doi:10.1001/jama.1941.72820480004011b
Abstract

While we were attending the fourth refresher course (April 1941) at the Medical Field Service School, Carlisle Barracks, Pa., one of us (T. S.) suffered a severe attack of acute dermatitis following a short exposure to tear gas (chloracetophenone, CN) in the course of a routine demonstration of war gases in the gas chamber in which all members of the class participated.

Experienced medical officers assure us that such a reaction is very rare, if indeed not unheard of.

While our present location and duties do not permit us ready access to the literature, and we therefore are unable to cite previous reports of this reaction, it is our belief that a generalized cutaneous allergic reaction to tear gas (CN) is exceedingly rare. T. S., aged 43, who had been inducted into the federal service approximately two months before and since April 1 had been a student in the Medical

×